Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Sorry, need advice, starting to freak me out

2

Comments

  • I'm glad to hear from you. You had me worried. Yeah, that Neurontin can do weird things to you. I never did tolerate more than 200mg a day because it had me feeling disconnected and on autopilot if you know what I mean. I got off it in a New York minute and went on to something else. It works, it's cheap, but it's not for me. Anyway, I'm happy you're okay.
  • Thanks for all your well wishes. Now an "add on":

    I went to get a nerve conduction study yesterday for my sleeping hands, and I just now got home, over 24 hours later. I decided I should aske them to take my BP since I was convince that was causing my "bouts". It was 200-something over 90-something!! @)

    So, since it was almost past 5 I went to the ER, and when they asked for my history, I told them the weird stuff that was happening to me (was happening on a much smaller scale around the time I went to the NS), and they decided the HBP was due to worry over the wierd stuff, and said it most likely had nothing to do with the neurontin... :O

    They thought it may have been an TIA, so they "take off" on this, and started running scans on my brain. The first was just an angio, and while I was waiting for what I thought was the only test they would run, they took me up to the "Clinical Decision Unit"... And we wait... during this time I discovered they want to keep me overnight, and run a CT and Electrocardiogram. ~X(

    Of course just being there gives them the right to poke you and prod you all night, so even my lack of sleep the night before didn't help me with falling asleep there. :<

    I get the CT: unremarkable
    I get the ECG: perfect
    THEN the doctor wants to do an MRI... She was told by the CT guy I have no metal implants in my ears (who knows what they used way back in HS for Stapendectomies). This will be a happy day for my NS, who has wanted to stick me in one of those for 5 years! Who knew all they needed to do was a ct on my head to find out, why didn't they do it?

    But I digress... longer story shorter, no TIA, I am told if it happens again go to the ER immediately (err, what incentive did they give me, 24 hours of pure hell?) And I'm thinking, well what about my BP, which was up and down the entire time. I'm convinced it's the Neurontin, but only time will tell I suppose.

    Well, I doubt I will be posting much more than this today.. I'm sooo tired Goodnight all <3
  • advertisement
  • i hope you get this sorted out soon! :D being unsure about your meds is no fun!! be careful if you get that drunk feeling again.. :? the ER is there for emergencies!! take care of yourself! =D> Jenny :)
  • I'm convinced the neurontin is causing your high blood pressure too. I was on neurontin for a short time because I got edema from it, and so they switched me to lyrica and I got worse edema. I never saw feet and ankles swell the big ever in my life and I've had sprained ankles before where they swelled pretty big then. They even cracked and bled in places. Anyway, I've always had low/normal blood pressure until I started taking these two meds and it's been high ever since. I also still get periodic edema. So these side effects didn't go away for me even long after I stopped taking neurontin and lyrica, just improved some but I am taking lisinopril for high blood pressure and hydrochlorathiazide (a diuretic) for edema now. Pisses me off that I have to take even more meds because of side effects from meds that were supposed to help me.
  • Thanks for caring Meydey! I think my daughter almost had a heart attack when she came home at 9:30pm that night and I was still not home. (her twin brother, however, I don't even think he noticed I wasn't there lol) I left her several messages, but all she did was look at caller ID and called me back right away, freaking.

    It's nice to have people in your life that care enough to worry, but at the same time, you hate to have them worry!

    Hugs!

    >:D<
  • advertisement
  • Judy, thanks for your wishes! I'm currently taking 300 4x per day. You mentioned heat sensitivity, unfortunately after having been to Sea World in San Diego while I was pregnant 24 years ago, where I got "heatstroke", I have been sensitive to heat ever since.

    Now, your dehydration theory could have some meat to it, I drink A LOT of caffeinated drinks... in fact most of the time instead of drinking water, I drink green tea. I really should take better care of myself there.

    Thanks again!

    >:D<
  • Donna, I had this all typed out, and hit backspace, which on this stupid computer goes back a page, grr. So to the point: Sorry that taking meds begot meds in your case!

    What I meant to say was, I think the neurontin may have caused the sudden roller-coaster-like up and down of my HBP, since I already have HBP. I will have to see what my PM wants me to do, and hopefully my PCP will put me on some different HBP meds today when I see him!

    I also want to say thanks to Patsy and Renee for responding to the OP, that you care enough to do so truly means a lot!

    Take care, and best wishes!

    >:D<
  • OK, sorry to keep adding to this thread, but this has me SO confused.

    Ok, I go in today for my post-admission followup. (posted all that junk up a ways) My "regular" doctor is not in, so I see a nurse practitioner. She asks me to repeat the ENTIRE debacle again, which I do. ~X(

    Then she tells me to talk to my PM ASAP, that most likely the whole thing is Neurontin related. @) Then, just on the by and by, I tell her everything smells like dirt today. She said "oh, ya, it says in your ct scan that you have a sinus infection" and she gives me a prescription for a massive dose of Augmentin (850mg to be taken 3x daily)... :jawdrop:

    Correct me if I'm wrong but that dosage is usually reserved for massive respiratory infections, which I am fairly certain can cause DIZZINESS! I am willing to be humbled by anyone with any more info than I have, but at this point I'm thinking... couldn't this whole thing have been started because of this infection? :?

    **begin rant**
    Maybe the Neurontin contributed to the overall "episode", but why didn't they mention the infection when I was in the hospital? Can't they see past the diagnosis they are expecting?? My gawd, Dr. House woulda figured it out after the first CT/Angio!
    **end rant**

    That's all, I'm done with this post lol :p

    >:D<
  • I know what's happening to you is a "nightmare!" to say the least, but I had to laugh at your Dr. House comment. I'm a "House" tv fan and I often tell Keith (my honey) -- where is a Dr. House when you need one!!??

    Unbelievable that the ER doc did not tell you that you had an sinus infection after seeing it on your cat scan. Believe me, walking in the heat with a sinus infection can cause you a lot of weird feelings. I suffer with sinus infections too (because the sciatica isn't enough on its own)and I had one a few weeks back that had my head spinning and I kept telling my doc that my head felt "swimmy". If it goes into your ears (per my EAR NOSE AND THROAT Doc) it will cause the spinning. I was in bed for a week trying to get over that bout.

    With everything going on with your health and the medications you're taking (by the way I think that's an awful high dose of neurotin 1200 mg a day) no wonder you feel zoned out! My PCP has given me augmentin before for sinus infections -- You may actually start to feel a little better after a few days of taking it. Sinus infections are NASTY and can make you feel that dog dookie!

    I'm taking keflex right now for an infection at the incision site of my foot surgery back in October. Kat, I'm telling you -- maybe we need to hope that aliens will come in the middle of the night --bring us back to their spaceship and have their way with us -- I'd go for it if it'd do some good (LOL).

    Sister, hang in there, I'm cheering for your recovery and good health,

    Judy
  • Hi!
    To me it seems to be a case of vertigo.



    The information provided by members of Spine-Health should never be considered as formal medical advice. It is recommendations based on member's personal experiences only. This can vary from person to person, so do not take comments as medical rules. Edited by moderator Paulgla
advertisement
This discussion has been closed.
Sign In or Register to comment.